MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54
Catalog Number 804-07-540
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
Complaint - the glenoid trial was creating a rocking effect after preparation.The surgeon prepared the glenoid again with the same result.He implanted a 54 mm glenoid and did not like the result.He then removed the implant and converted to a reverse.
 
Additional Manufacturer Narrative
Corrected data: added primary surgery to description of event.
 
Event or Problem Description
Complaint/primary surgery - the glenoid trial was creating a rocking effect after preparation.The surgeon prepared the glenoid again with the same result.He implanted a 54 mm glenoid and did not like the result.He then removed the implant and converted to a reverse.
 
Additional Manufacturer Narrative
The items listed were not returned therefore the complaint could not be confirmed.The product feedback form notes that the trials will be returned when new ones arrive.The returned materials authorization (rma) issued for the return of the items was used for the return of the replacements which would have the same result as the complaint.This event occurred during surgery near the patient.There was not another suitable device available.The incident did cause a 40 minute delay in surgery.A significant adverse event was reported; however, the surgery was completed as intended.The instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr)'s, of lots produced to date, revealed no discrepancies or issues with the manufacturing history of the parts.All parts conformed to design and manufacturing specifications at the time of manufacture.No ncmr's were associated with the parts.The summary of complaints is as follows: 1- functional and 2- fit.The root cause is that the radius at the base of the peg of the glenoid trial can lead to a rocking action.
 
Additional Manufacturer Narrative
Corrected data: added concomitant part 521-07-254.Manufacturer narrative: the items listed were not returned therefore the complaint could not be confirmed.The product feedback form notes that the trials will be returned when new ones arrive.The returned materials authorization (rma) issued for the return of the items was used for the return of the replacements which would have the same result as the complaint.This event occurred during surgery near the patient.There was not another suitable device available.The incident did cause a 40 minute delay in surgery.A significant adverse event was reported; however, the surgery was completed as intended.The instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr)'s, of lots produced to date, revealed no discrepancies or issues with the manufacturing history of the parts.All parts conformed to design and manufacturing specifications at the time of manufacture.No ncmr's were associated with the parts.Complaint database review showed previous complaints but there were no indications that these instruments have a design or material deficiency.The summary of complaints is as follows: 1- functional and 2- fit.The root cause is that the placement of the pegged glenoid trial can lead to a rocking action.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ALTIVATE ANATOMIC, PEGGED GLENOID TRIAL, SIZE 54
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7107905
Report Number1644408-2017-01165
Device Sequence Number11058383
Product Code PAO
UDI-Device Identifier00190446174639
UDI-Public(01)00190446174639
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-07-540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer12/12/2017
01/29/2018
01/29/2018
01/31/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date12/12/2017
01/30/2018
01/30/2018
01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR